Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 243, NWS Louisville, KY

May 22, 2011Breckinridge County, Hancock County, Ohio County, Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2011, 2:00 PM CDT for Breckinridge County, Hancock County, Ohio County, Kentucky; Perry County, Indiana. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 2:00 PM CDT (19:00 UTC)
Expired
May 22, 2011, 2:30 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:12 PM CDTTSTM WND DMGHawesville, KYA FEW SMALL LIMBS DOWN.
May 22, 2:12 PM CDTHAIL 0.88Hawesville, KYA FEW SMALL LIMBS DOWN.
May 22, 2:13 PM CDTTSTM WND DMGCannelton, INTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS53 KLMK 221900
SVRLMK
INC123-KYC027-091-183-221930-
/O.NEW.KLMK.SV.W.0243.110522T1900Z-110522T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  CENTRAL HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 230 PM CDT

* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FLORAL...MOVING NORTHEAST
  AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HAWESVILLE...
  GOERING AND CHAMBERS...
  SUNNY CORNER AND DUKES...
  SKILLMAN AND TOBINSPORT...
  DODD AND HOLT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3805 8661 3789 8643 3768 8682 3771 8687
      3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 1900Z 229DEG 35KT 3778 8680
WIND...HAIL 60MPH 0.75IN

$$

MP
1 follow-up statement
323 
WWUS53 KLMK 221916
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT SUN MAY 22 2011

KYC183-221926-
/O.CAN.KLMK.SV.W.0243.000000T0000Z-110522T1930Z/
OHIO KY-
216 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OHIO COUNTY IS
CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3788 8683 3805 8661 3789 8643 3774 8671
TIME...MOT...LOC 1916Z 229DEG 35KT 3788 8665

$$

INC123-KYC027-091-221930-
/O.CON.KLMK.SV.W.0243.000000T0000Z-110522T1930Z/
PERRY IN-BRECKINRIDGE KY-HANCOCK KY-
216 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL HANCOCK...NORTHWESTERN BRECKINRIDGE AND SOUTHERN PERRY
COUNTIES...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNNY CORNER...MOVING
NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HAWESVILLE...
  HARDINGROVE AND ROME...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3788 8683 3805 8661 3789 8643 3774 8671
TIME...MOT...LOC 1916Z 229DEG 35KT 3788 8665
WIND...HAIL 60MPH 0.75IN

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:49 PM CDT, 11 minutes earlier.

Area forecast discussion, May 22, 1:49 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT SUN MAY 22 2011

.SHORT TERM (TONIGHT AND MONDAY)...

THE MAIN CONCERN IN THE NEAR TERM IS THE POTENTIAL FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING. TEMPERATURES HAVE WARMED INTO THE MID
TO UPPER 80S WITH DEWPOINTS IN THE MID TO UPPER 60S. A WEAK
SHORTWAVE IS ALSO ROUNDING THE BASE OF THE UPPER TROUGH. THIS HAS
LED TO AN UNSTABLE ATMOSPHERE WITH CAPE VALUES OF 2000+ J/KG THIS
AFTERNOON. THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWESTERN
PORTIONS OF THE FORECAST AREA AND WILL TRACK NORTHEAST WITH
SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE AREA LIKELY.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THIS AFTERNOON THROUGH
01Z FOR THE ENTIRE FORECAST AREA. THE MAIN CONCERN WITH STORMS
WILL BE DAMAGING WIND GUSTS. LARGE HAIL WILL BE POSSIBLE AS WELL
IN THE STRONGEST STORMS.

THESE STORMS SHOULD WEAKEN QUITE A BIT AFTER SUNDOWN AND IT IS
POSSIBLE WE WILL SEE A BREAK IN PRECIPITATION LATE THIS EVENING.
HOWEVER IT LOOKS LIKE ANOTHER ROUND OF STORMS WILL MOVE IN AFTER
MIDNIGHT TONIGHT AS ANOTHER SHORTWAVE ROUNDS THE UPPER LEVEL LOW.
THE UPPER LEVEL LOW WILL CROSS THE GREAT LAKES THROUGH TOMORROW AND
A FRONT WILL MOVE SOUTH INTO NORTHERN INDIANA.  MID LEVEL LAPSE
RATES WILL INCREASE WITH THE ATMOSPHERE BECOMING RATHER UNSTABLE.
THE CHANCE FOR SEVERE STORMS WILL CONTINUE TOMORROW ACROSS THE AREA
WITH DAMAGING WINDS BEING THE GREATEST THREAT.

WITH SUSTAINED SOUTHERLY FLOW TEMPERATURES THROUGH THE SHORT TERM
WILL CONTINUE TO BE WARMER THAN NORMAL FOR THIS TIME OF YEAR. LOWS
TONIGHT WILL BE IN THE MID TO UPPER 60S WITH HIGHS TOMORROW TOPPING
OUT IN THE MID TO UPPER 80S ONCE AGAIN.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

PERIODS OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THRU FRIDAY
UNTIL COLD FROPA FRI NIGHT OR SAT...AFTERWARD...POST FRONTAL SHOWERS
ASSOCIATED WITH AN UPPER LOW. OBVIOUSLY...WITH THIS FORECAST...
WE ARE THROWING OUT THE LATE WEEK/WEEKEND PROGS FROM THE GFS AND
LEANING TOWARD THE OPS EURO/ENSEMBLES.

PERSISTENT SUMMER-LIKE TEMPERATURES WILL CONTINUE THRU AT LEAST WED
WITH A COOLING TREND INTO THE WEEKEND AS AN UPPER LEVEL LOW WOBBLES
IN FROM THE MIDWEST. MOIST AIRMASS WILL REMAIN IN PLACE WITH
PRECIPITABLE WATERS ABOVE NORMAL. EXPECT MULTIPLE SHORTWAVES TO
CROSS REGION IN BROAD SOUTHWESTERLY FLOW AHEAD OF UPPER LOW/TROF
FORECAST TO REACH THE CENTRAL PLAINS/MID MS VLY WED/THU. IT APPEARS
THERE WILL BE A MAX IN ACTIVITY MON NGT/TUE AHEAD OF A SHORT WAVE
TROF...A BIT OF A LULL LATE TUE THRU EARLY WED AS A SHORT WAVE RIDGE
MOVES OVERHEAD AND INCREASING COVERAGE WED NIGHT AND THU AS
AFOREMENTIONED LOW/TROF APPROACH. AFOREMENTIONED SECOND UPPER LOW
EXPECTED TO SETTLE INTO THE LOWER OH VLY SAT NIGHT...LIKELY
RESULTING IN A SHOWERY/COOL WEEKEND.

OVERALL RAINFALL TOTALS THRU FRIDAY WILL RANGE FROM 1-3 INCHES WITH
ISOLATED HIGHER AMOUNTS...WITH THE HIGHER TOTALS ACROSS SOUTHWEST
INDIANA AND THE LOWEST ACROSS OUR SERN FORECAST AREA (LAKE
CUMBERLAND REGION).

&&

.AVIATION (18Z TAF ISSUANCE)...

MULTIPLE WAVES OF ENERGY WILL ROTATE AROUND AN UPPER LEVEL LOW WHICH
WILL TRACK FROM SRN MN ACROSS THE GREAT LAKES THROUGH THE TAF
PERIOD. THE MAIN CHALLENGE THIS WILL POSE IS FOR THE FORECASTING OF
PERIODS OF SHOWERS AND STORMS THAT MAY IMPACT THE TERMINALS. THE
GENERAL CONSENSUS AMONG THE MODELS IS THAT SCATTERED STORMS WILL
DEVELOP AND MOVE ACROSS CENTRAL KENTUCKY THIS AFTERNOON. WITH THE
SCATTERED NATURE OF THESE STORMS WILL MENTION ONLY A CB GROUP AT SDF
AND LEX AS CERTAINTY OF STORM DEVELOPMENT IN THE VICINITY OF THE
TERMINAL IS NOT VERY HIGH. WITH STORMS ALREADY DEVELOPING NEARER TO
BWG WILL MENTION VCTS THERE.

IT LOOKS LIKE THERE WILL BE A BREAK IN PRECIPITATION THIS EVENING
BEFORE STORMS DEVELOP AGAIN AFTER MIDNIGHT. IN GENERAL FLYING
CONDITIONS WILL BE VFR OUTSIDE OF ANY THUNDERSTORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........EER
LONG TERM.........DK/11
AVIATION..........EER
Hazardous weather outlook, May 22, 8:12 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 AM EDT SUN MAY 22 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231315-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
912 AM EDT SUN MAY 22 2011 /812 AM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO
DEVELOP. THE MAIN THREAT WILL BE HEAVY RAINFALL AND LIGHTNING. A
FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING
WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS COULD PRODUCE GUSTY WINDS. MORE
ORGANIZED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY
AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE
STORMS COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AND/OR WIND DAMAGE
REPORTS OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JDG/RJS/EER

In the hours before

Special weather statement, May 22, 12:35 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT SUN MAY 22 2011

KYZ070-072-221815-
LOGAN-SIMPSON-
1235 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF CROSS PLAINS...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  HILLTOP...
  PRICES MILL...
  SCHWEIZER AND PROVIDENCE...
  FLAT ROCK AND PEDEN MILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8659 3665 8688 3687 8662 3684 8659
      3682 8649 3676 8641 3675 8642 3666 8641
      3665 8644 3666 8650 3664 8657
TIME...MOT...LOC 1735Z 228DEG 26KT 3658 8674

MP
Special weather statement, May 22, 1:03 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT SUN MAY 22 2011

KYZ071-073-221845-
ALLEN-WARREN-
103 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  MATLOCK AND RICH POND...
  PLANO AND DRAKE...
  ALVATON...
  HARDCASTLE AND GREENHILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3677 8642 3681 8641 3684 8658 3689 8663
      3691 8663 3713 8636 3708 8628 3710 8624
      3702 8613 3691 8618 3676 8641
TIME...MOT...LOC 1802Z 226DEG 31KT 3680 8653

MP
Special weather statement, May 22, 1:12 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT SUN MAY 22 2011

KYZ027-061-062-071-221900-
BUTLER-EDMONSON-GRAYSON-WARREN-
112 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF MORGANTOWN...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  RIVERSIDE AND GREENCASTLE...
  HORSEMILL AND ANNA...
  REEDYVILLE AND GLENMORE...
  SEGAL AND ROUNDHILL...

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3746 8641 3727 8614 3713 8637 3695 8661
      3719 8679
TIME...MOT...LOC 1812Z 234DEG 28KT 3711 8659

MP
Special weather statement, May 22, 1:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 PM EDT SUN MAY 22 2011

KYZ063-074-076-221915-
BARREN-HART-METCALFE-
128 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GLASGOW...AND MOVING NORTHEAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLASGOW...
  PRITCHARDSVILLE AND BRISTLETOWN...
  GLASGOW MUNICIPAL AIRPORT AND OIL CITY...
  LECTA...
  CORAL HILL AND CAVE CITY...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3686 8609 3689 8609 3688 8611 3690 8614
      3692 8615 3691 8616 3692 8617 3701 8613
      3727 8582 3709 8561 3685 8606
TIME...MOT...LOC 1828Z 230DEG 25KT 3698 8604

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:15 PM CDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott45 min
May 21, 9:08 PM CDTSpecial Weather StatementLMKHarrison, Nicholas52 min
May 22, 2:44 AM CDTDense Fog AdvisoryLMKAllen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 13 more6 hr
May 22, 12:35 PM CDTSpecial Weather StatementLMKSimpson40 min
May 22, 1:03 PM CDTSpecial Weather StatementLMKWarren42 min
May 22, 1:12 PM CDTSpecial Weather StatementLMKButler, Edmonson48 min
May 22, 1:28 PM CDTSpecial Weather StatementLMKBarren47 min
May 22, 1:33 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson27 min
May 22, 1:39 PM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Metcalfe51 min
May 22, 1:55 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin17 min
May 22, 1:56 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe34 min
May 22, 2:25 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell35 min
May 22, 2:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade31 min
May 22, 2:54 PM CDTSevere Thunderstorm WarningLMKCasey36 min
May 22, 3:11 PM CDTSpecial Weather StatementLMKSpencer34 min
May 22, 3:23 PM CDTSpecial Weather StatementLMKAnderson37 min
May 22, 3:23 PM CDTSevere Thunderstorm WarningLMKLincoln22 min
May 22, 3:30 PM CDTSpecial Weather StatementLMKFayette30 min
May 22, 3:33 PM CDTSpecial Weather StatementLMKTrimble27 min
May 22, 3:47 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison35 min
May 22, 3:59 PM CDTSpecial Weather StatementLMKBourbon31 min
May 22, 2:49 PM CDTSpecial Weather StatementLMKCrawford26 min
May 22, 3:01 PM CDTSevere Thunderstorm WarningLMKCrawford, Orange, Washington29 min
May 22, 3:35 PM CDTSpecial Weather StatementLMKCrawford40 min
May 22, 3:37 PM CDTSpecial Weather StatementLMKScott38 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.